Alert archive / Pennsylvania / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 25, 2018, 5:32 AM EDT for Luzerne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 5:32 AM EDT (09:32 UTC)
- Expired
- Jul 25, 2018, 8:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WGUS51 KBGM 250932
FFWBGM
PAC079-251230-
/O.NEW.KBGM.FF.W.0012.180725T0932Z-180725T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
532 AM EDT WED JUL 25 2018
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Far Northwestern Luzerne County in northeastern Pennsylvania...
* Until 830 AM EDT.
* At 528 AM EDT, Doppler radar indicated persistent rain across the
warned area. Soils are already nearly saturated from repeated
rains of the last few days, and so the new rain will lead to flash
flooding.
* Some locations that will experience flooding include...
New Columbus, Ricketts Glen State Park and Cambra.
* Some creeks that will be especially vulnerable to flash flooding
include... Kitchen Creek, Bell Creek, and Pine Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4120 7632 4137 7629 4138 7628 4138 7617
4114 7623 4113 7627
$$
MDP1 follow-up statement
099
WGUS71 KBGM 251227
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
827 AM EDT WED JUL 25 2018
PAC079-251236-
/O.EXP.KBGM.FF.W.0012.000000T0000Z-180725T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Luzerne PA-
827 AM EDT WED JUL 25 2018
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LUZERNE COUNTY WILL
EXPIRE AT 830 AM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat. There may be areas of standing water and closed
roads in the area. Please continue to heed your local authorities.
LAT...LON 4120 7632 4137 7629 4138 7628 4138 7617
4114 7623 4113 7627
$$
JABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:38 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 25, 3:38 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
338 AM EDT Wed Jul 25 2018
.SYNOPSIS...
Persistent showers, some with heavy downpours, and isolated
thunderstorms will continue through late-Wednesday. After a
quieter Thursday, another frontal system will bring storms to
our region for Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
330 AM update...
Rain will continue to overspread near-saturated basins today and
tonight, as a tropical airmass remains entrenched over NY and
PA. PWAT values are hovering around 2 inches, with a thin layer
of CAPE evident on model soundings.
As we move under the favorable UL jet region today, rain will
blossom. 1.00 to 1.50 inches of rain are expected today, especially
along the Twin Tiers of NY and PA.
Humid weather will continue. Temperatures will reach the
middle to upper-70s today and fall into the middle-60s tonight.
A flash flood watch remains in effect for much of the region
through Wednesday evening.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A cold front will bring drier air into NY and PA on Thursday.
There is a continued chance for a shower or thunderstorm over
the eastern forecast area, where CAPE and humidity will remain a
little higher. Temperatures will peak between 80 and 85 Thursday
afternoon.
A cold front will enter the region from the west on Friday,
ushering in another round of showers and thunderstorms. CAPE
values are modest due to the front arriving early in the day.
However, shear is high for late-July, so we will continue to
monitor the potential for strong thunderstorms.
Much drier air will follow the front Friday night.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
335 AM update...
Minor changes were made to the long term forecast, as we
continue to monitor active weather in the near and short term.
Previous discussion...
Saturday through Sunday night:
High pressure will move into the area this weekend allowing for
some potential drier windows. Expectations are still unchanged
over the past few forecast cycles. Another mid- level shortwave
may spark off isolated showers Saturday afternoon and evening
and we are continuing with slight chance pops for now, this will
be far from a washout even if a brief shower does occur.
Overnight lows should cool into 50's and low 60's with highs in
the 70's to low 80's with Saturday being slightly warmer.
Monday and Tuesday:
Another system will head northeast from the Ohio Valley into
our region. Overrunning showers would starting around Monday
with the current modeled setup. Additional rounds showers and
thunderstorms would continue through Tuesday. Heavy rainfall
would be a threat but with this still many days away model data
will likely change some as we draw closer to early next week.
Continued temperatures in the 60's and 70's to perhaps some low
80's for highs.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A persistent humid flow will keep showers over our terminals
through the next 24 hours. Ceilings and visibilities will spend
the majority of the time in MVFR territory, but periodic IFR
ceilings and visibilities are forecast in rain, especially at
KBGM.
Winds will be southeasterly at 5 to 10 knots.
Outlook...
Wednesday night...Occasional restrictions likely, as showers and
thunderstorms slowly move out of the region.
Thursday...Mainly VFR.
Thursday night/Friday...Brief restrictions possible in
scattered showers and thunderstorms.
Saturday/Sunday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ038>040-043-044-
047-048-072.
NY...Flash Flood Watch through this evening for NYZ022>025-044>046-
055>057-062.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...DJP/MWG
AVIATION...DJPHazardous weather outlook, Jul 25, 3:43 AM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 343 AM EDT Wed Jul 25 2018 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-260745- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 343 AM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The potential exists for strong thunderstorms to develop across the region on Friday. A few storms could become severe. Be sure to check back for the latest weather forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-036-037-260745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 343 AM EDT Wed Jul 25 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Showers and isolated thunderstorms overnight may produce locally heavy downpours, leading to minor flooding of poor drainage urban areas and low lying locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The potential exists for strong thunderstorms to develop across the region on Friday. A few storms could become severe. Be sure to check back for the latest weather forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 25, 1:01 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CANTON 41.66N 76.85W
07/25/2018 BRADFORD PA 911 CALL CENTER
FLOODING INCLUDING WATER FLOWING OVER NORTH CENTER
STREET IN CANTON TOWNSHIP. VIA DISPATCH FEED.
1252 AM FLASH FLOOD ALBA 41.70N 76.83W
07/25/2018 BRADFORD PA 911 CALL CENTER
FLOODING INCLUDING WATER FLOWING OVER ROUTE 14 IN ALBA.
&&
MDPLocal storm report, Jul 25, 1:24 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD TROY 41.78N 76.79W
07/25/2018 BRADFORD PA 911 CALL CENTER
TROY TOWNSHIP ROAD HAS A FOOT DEEP OF MOVING WATER WITH
DEBRIS. VIA DISPATCH.
&&
MDPLocal storm report, Jul 25, 2:04 AM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD FASSETT 41.99N 76.77W
07/25/2018 BRADFORD PA TRAINED SPOTTER
WATER AND DEBRIS OVER ROUTE 14 IN SEVERAL PLACES. ROUTE
14 SHUT DOWN. 3.23 INCHES OF RAIN SINCE 9 AM. PRIOR TO
THAT, MORE THAN 6 INCHES SINCE SATURDAY.
&&
MDPLocal storm report, Jul 25, 2:39 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD WELLSBURG 42.01N 76.73W
07/25/2018 CHEMUNG NY 911 CALL CENTER
ROUTE 427 CLOSED IN TOWN OF ASHLAND DUE TO WATER AND
DEBRIS COVERING ROADWAY.
&&
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:00 AM EDT | Flash Flood Warning | BGM | Bradford | 4 hr |
| Jul 25, 4:14 AM EDT | Areal Flood Warning | BGM | Bradford | 2 hr |
| Jul 25, 4:58 AM EDT | Areal Flood Advisory | BGM | Luzerne | 2 hr |
| Jul 25, 5:02 AM EDT | River Flood Warning | BGM | Bradford | 15 hr |
| Jul 25, 11:52 AM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Jul 25, 1:08 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Jul 25, 3:49 PM EDT | Areal Flood Advisory | BGM | Bradford | 4 hr |
| Jul 25, 3:57 PM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 3 hr |
| Jul 25, 4:47 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 25, 5:18 PM EDT | Flash Flood Warning | BGM | Luzerne | 5 hr |
| Jul 25, 5:49 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 3 hr |
| Jul 25, 6:34 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 3 hr |
| Jul 25, 6:37 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
| Jul 25, 7:07 PM EDT | Flash Flood Warning | BGM | Wayne | 4 hr |
| Jul 25, 7:22 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne | 3 hr |
| Jul 25, 7:46 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.